I have read a lot of correspondence on this forum over the last few years and I am very grateful to the many regular contributors on here, people such as Stefano, Study for Hope and StephenCastleCrag. Thanks guys, you help people so much !!
and I finally have a couple of questions of my own today.
My history: I was diagnosed in 2004, had a high viral load before treatment, was e-antigen positive at the start and in 2005-2006 failed to respond to a year of Peginterferon. In 2006 I started Entecavir (I was only a partial responder) so Adefovir was later added to the combo and within a few months (I think around 2008) I became e-antigen negative, with a UND viral load and normal AST/ALAT levels, (this remains the situation today).
Adefovir was later stopped and since 2010 I now only take Entecavir (0.5mg daily). Although I lost the e-antigen, I did not develop the e-antibodies. I realize very well that it is the S-antigen level which matters most, I suspect that my HBsAG is still at a level considered too high to start another attempt with interferon, as my specialist wishes me to continue with Entecavir for now (I will check the exact HBsAg level with him in the near future).
For now my question to the forum is do you think it is a good idea to add a Milk Thistle supplement to my daily intake (which is Entecavir 0.5 mg and Vitamin D3/K2 supplement tablets)??....I just wondered if the Milk Thistle might in some way negatively affect the workings of the NUC.
Very interested in and grateful for any opinions on this one ! Thank you
7 years effectiveness of entacivir, entacivir proves potent . test your hbsag quant in ' iu/ml with dilution' instruct specially 'with dilution'. otherwise test may be useless if hbsag is more than 250 IU/ml. after your test our knowledgeable members can help you.
there are no studies on milk t. amd antivirals in vivo so we dont know for sure, since milk t. has shown antiviral properties in vivo and on human trials given IV on hcv it should have additctive antiviral effects
my suggestion is:
use it only if liver is damaged, if not it makes no sense to add it to nucs
use it when hbvdna is already undetectable so whatever effect it will not interfere with the antiviral work
i do use it but my liver was severely damaged
after 7 years hbsag should be low, check it as soon as possible, if hbsag has not lowered look for tenofovir which is much more potent than entecavir and make add on for about 3 months then discontinue entecavir, we do know the eeffect of entecavir on both hbsag and hbeag seroconversion is much much weaker than tenofovir and clinical practice studies have found much lower percentages of response than the studies presented by the drug maker of entecavir......so better consider only the clical practice results to judge entecavir
Thanks everyone for these three comments.....I appreciate them all. I spend money on Milk Thistle supplements (there is no evidence of liver damage in my case). I will also look closely at the HBsAg trend and will take your comments on Tenofovir into account.
In my yearly appointment with my specialist last week I got his agreement to my switching to TDF (from ETV). ETV has actaually served me well ( I lost my e antigen a few years ago but never developed the e-antibodies) but after 8 years and with my readings the same as a year ago (UND, normal ALT etc) and given what I have recently read on this forum about long-term mitochondrial toxicity I wish to try switching to TDF as it seems to have a very slight edge over ETV in terms of potency (but again both drugs seem safe and highly effective and I am no medical expert, so I could be wrong to assume this).
Stef last year you mentioned a three-month overlap period when switching from ETV to TDF. I read a comment by musthinkpositive somewhere (but frustratingly I cannot trace it now) in which he mentioned a one-week overlap to another person with the same intention to switch from ETV to TDF .
That is my only concern, the difference in the two time periods mentioned. I see my specialist on Wednesday and was wondering if either you or musthinkpositive could comment on this ?
I also got my specialist to measure my s antigen (a victory as this is apparently unusual at my hospital) which again I will find out about on Wednesday. Finally my sincere admiration and deepest gratitude to you both and the other regular contributors to this important website.
according to hbsag result i would go with pegintf add on, after 8 years of antiviral the chances of peg non response are almost null
as to overlap 1 week is too little you dont even reach steady drug levels in such short time, for safety on losing the degree of hbvdna suppression in the liver i d go from 1month to 3months combo but peg add on is better option
Just one last question - if it turns out that my hbsag level is still quite high , is there some kind of cut-off point in numbers which you would say is too high to choose the peg add-on option? I hope to find out my hbsag level on Wednesday.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.